Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 127, NWS Charleston, WV

May 10, 20115 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2011, 6:00 PM EDT for 5 counties in West Virginia. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 6:00 PM EDT (22:00 UTC)
Expired
May 10, 2011, 6:45 PM EDT
In force
45 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:08 PM EDTHAIL 0.75Pratt, WV
May 10, 6:08 PM EDTHAIL 1Hugheston, WV
May 10, 6:22 PM EDTHAIL 0.75Fayetteville, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr
May 10, 3:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WUUS51 KRLX 102200
SVRRLX
WVC015-019-039-067-081-102245-
/O.NEW.KRLX.SV.W.0127.110510T2200Z-110510T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLAY COUNTY IN WEST VIRGINIA...
  FAYETTE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
  SOUTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN NICHOLAS COUNTY IN WEST VIRGINIA...
  EAST CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTGOMERY...OR 14 MILES NORTHWEST OF FAYETTEVILLE...AND MOVING
  SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POWELLTON...GAULEY BRIDGE...HAWKS NEST STATE PARK...ANSTED...OAK
  HILL AND MOUNT HOPE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 132 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 69 AND 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3814 8147 3837 8124 3810 8081 3810 8087
      3806 8087 3806 8080 3804 8082 3802 8079
      3798 8077 3794 8080 3786 8075 3786 8081
      3782 8093 3777 8089 3774 8092 3770 8087
      3767 8088
TIME...MOT...LOC 2200Z 310DEG 22KT 3815 8131

$$

24
2 follow-up statements
822 
WWUS51 KRLX 102228
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 PM EDT TUE MAY 10 2011

WVC015-039-102238-
/O.CAN.KRLX.SV.W.0127.000000T0000Z-110510T2245Z/
KANAWHA WV-CLAY WV-
628 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN KANAWHA COUNTIES IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 69 AND 79.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 8136 3811 8135 3831 8115 3810 8081
      3810 8087 3806 8087 3806 8080 3804 8082
      3798 8077 3794 8080 3786 8075 3786 8081
      3782 8093 3777 8089 3774 8092 3770 8087
      3767 8088
TIME...MOT...LOC 2228Z 310DEG 22KT 3804 8114

$$

WVC019-067-081-102245-
/O.CON.KRLX.SV.W.0127.000000T0000Z-110510T2245Z/
RALEIGH WV-NICHOLAS WV-FAYETTE WV-
628 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR FAYETTE...SOUTHWESTERN NICHOLAS AND EAST CENTRAL RALEIGH
COUNTIES...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
HILL...THURMOND...MEADOW BRIDGE AND BABCOCK STATE PARK

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 NEAR BECKLEY BETWEEN
MILE MARKERS 132 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 8136 3811 8135 3831 8115 3810 8081
      3810 8087 3806 8087 3806 8080 3804 8082
      3798 8077 3794 8080 3786 8075 3786 8081
      3782 8093 3777 8089 3774 8092 3770 8087
      3767 8088
TIME...MOT...LOC 2228Z 310DEG 22KT 3804 8114

$$

24
523 
WWUS51 KRLX 102242
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT TUE MAY 10 2011

WVC019-067-081-102253-
/O.EXP.KRLX.SV.W.0127.000000T0000Z-110510T2245Z/
RALEIGH WV-NICHOLAS WV-FAYETTE WV-
642 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...SOUTHWESTERN
NICHOLAS AND EAST CENTRAL RALEIGH COUNTIES WILL EXPIRE AT 645 PM
EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 NEAR BECKLEY BETWEEN
MILE MARKERS 133 AND 137.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 8136 3811 8135 3831 8115 3810 8081
      3810 8087 3806 8087 3806 8080 3804 8082
      3798 8077 3794 8080 3786 8075 3786 8081
      3782 8093 3777 8089 3774 8092 3770 8087
      3767 8088
TIME...MOT...LOC 2243Z 310DEG 22KT 3798 8105

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:44 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 10, 2:44 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT TUE MAY 10 2011

.SYNOPSIS...
EAST OF FRONT DEW POINTS AND INSTABILITY INCREASE THIS AFTERNOON INTO
THIS EVENING.  THIS COMBINED WITH UPPER LEVEL DYNAMICS KEEP THE
THREAT OF STORM TSTMS INTO THE EVENING.  WINDS THE PRIMARY ISSUE.
POPS LOWER TONIGHT AS SUNS ENERGY REMOVED.  SIMILAR PATTERN SETS UP
FOR WEDNESDAY AFTERNOON EXCEPT THE PRESENCE OF STRONG DYNAMICS WILL
BE LESSENED.  AS A RESULT HAVE GONE WITH CHANCE POPS THEN.  KEPT
CLOSE TO GUIDANCE TEMPS RAISING MINS A BIT TONIGHT WITH HIGH DEW
POINTS AND CLOUD REMNANTS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
FOCUS OF NEW MODEL RUNS CONTINUES TO BE OVER THE SW PORTION OF
FORECAST AREA. MADE SOME MINOR ADJUSTMENTS TO HOURLY POP FORECAST
BUT KEPT THE SAME PATTERN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
QUASI-STATIONARY COLD FRONT REMAINS TO OUR SOUTHWEST AS WEAK WAVES
RIPPLE THROUGH BAROCLINIC ZONE THROUGH THE PERIOD. EXPECT SHOWER
DEVELOPMENT TO CONTINUE ALONG THE BOUNDARY...WITH DIURNAL
ENHANCEMENT. MODELS EACH HAVE THEIR OWN TAKE ON HOW THEY HANDLE
FRONT JUXTAPOSITION OF THE FRONT OVER THE NEXT FEW DAYS.
HOWEVER...WHETHER FRONT WAGGLES NORTH OR SOUTH NEAR OUR FORECAST
AREA WILL PRIMARILY BE DRIVEN BY MESOSCALE PROCESS WHICH MODELS
MAY NOT BE HANDLING ALL THAT WELL. SO..BEST FORECAST APPROACH WAS
TO KEEP CHC POPS TRENDING HIGHER DURING THE AFTERNOON HOURS...WITH
HIGHER CHANCES IN VICINITY OF THE FRONT.

FOR TEMPS...USED RAW CONSENSUS MOS VALUES WITH A FEW TWEAKS...
WHICH RESULTED IN LITTLE CHANGE FROM PREVIOUS FCSTED VALUES. MAIN
TWEAKS WERE TO KEEP OVERNIGHT MINS ON THE WARM SIDE OF MOS
VALUES...DUE TO THE LACK OF RADIATIONAL COOLING...AS RAGGED
SKIES DURING THE MORNING HOURS SHOULD HELP KEEP MORNING LOWS FROM
DIPPING MUCH. THIS TREND WAS ALSO FEATURED IN THE PREVIOUS
FORECAST PACKAGE.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
OVERALL PATTERN SHOWS LITTLE CHANGE. HOWEVER...MODELS DO PUSH
FRONTAL BOUNDARY EAST OF THE AREA BY SATURDAY MORNING AS AN AREA
OF LOW PRESSURE WORKS ITS WAY TO THE EAST. THE ECMWF CONTS TO BE
THE SLOWER OF THE MODELS IN PUSHING LOW PRESSURE AREA TO THE
EAST...AND BASED ON THE STAGNANT NATURE OF THE WX PATTERN...THE
MODEL OF CHOICE IS THE ECMWF IN HOW IT HANDLES OVERALL SYNOPTIC
PATTERN. USED HPC VALUES WITH MINOR ADJUSTMENTS TO POPULATE
GRIDDED FCST.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
STRONGEST THUNDERSTORMS OVER SW PORTION OF FORECAST AREA INTO THIS
EVENING WITH STRONG GUSTS MOST LIKELY THE GREATEST THREAT.  CLOUD
BASES EXPECTED TO REMAIN ABOVE 3000 FT EXCEPT MVFR IN THE CLOSE
VICINITY TO STORMS.  CLOUD REMNANTS EXPECTED TONIGHT SO HAVE
MINIMIZED FOG THREAT TO MVFR IN RIVER VALLEYS WITH SOME IFR TOWARDS
DAWN OVER SOUTHERN PORTION OF FORECAST AREA WHERE MOST PRECIPITATION
WILL OCCUR.  EVERYTHING IMPROVING TO VFR WEDNESDAY MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND
THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA
AND SOUTHWEST VIRGINIA.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR
NEAR TERM...AAR
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...AAR
Hazardous weather outlook, May 10, 5:47 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EDT TUE MAY 10 2011

OHZ066-067-076-WVZ010-011-019-020-028>032-038>040-046-047-112200-
PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
547 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTER ACTIVATION IS NOT EXPECTED IN THIS AREA AT THIS TIME.

KYZ101>103-105-OHZ075-083>087-WVZ005>009-013>018-024>027-036-037-
112200-
GREENUP-CARTER-BOYD-LAWRENCE-ATHENS-JACKSON-VINTON-MEIGS-GALLIA-
WAYNE-CABELL-MASON-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
MINGO-LOGAN-BOONE-CLAY-FAYETTE-NICHOLAS-
547 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>035-112200-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
547 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, May 10, 5:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
553 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             SOUTH POINT             38.46N 82.54W
05/10/2011  U1.00 INCH       LAWRENCE           OH   PUBLIC

&&

NNNN
Local storm report, May 10, 5:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
554 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             KENOVA                  38.35N 82.56W
05/10/2011  U0.75 INCH       WAYNE              WV   PUBLIC

            EVENT OCCURRED BETWEEN
            527 PM 05/10/2011 AND 542 PM 05/10/2011

&&

NNNN
Local storm report, May 10, 5:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
555 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             SOUTH POINT             38.46N 82.54W
05/10/2011  U1.75 INCH       LAWRENCE           OH   PUBLIC

&&

NNNN
Local storm report, May 10, 5:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
556 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             SOUTH POINT             38.46N 82.54W
05/10/2011  U1.25 INCH       LAWRENCE           OH   PUBLIC

&&

NNNN
Local storm report, May 10, 5:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
559 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             ASHLAND                 38.47N 82.65W
05/10/2011  U1.00 INCH       BOYD               KY   PUBLIC

&&

NNNN
Local storm report, May 10, 6:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
600 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             ASHLAND                 38.47N 82.65W
05/10/2011  U1.25 INCH       BOYD               KY   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:58 PM EDTSevere Thunderstorm WarningRLXWayne47 min
May 10, 4:49 PM EDTSpecial Weather StatementRLXMason, Putnam26 min
May 10, 5:08 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam52 min
May 10, 5:16 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne59 min
May 10, 5:19 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha56 min
May 10, 5:24 PM EDTSevere Thunderstorm WarningRLXMason66 min
May 10, 5:29 PM EDTFlash Flood WarningRLXCabell, Wayne10 hr
May 10, 5:32 PM EDTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Putnam58 min
May 10, 5:40 PM EDTSpecial Weather StatementRLXMingo35 min
May 10, 5:41 PM EDTFlash Flood WarningRLXBoone, Fayette, Kanawha, Putnam3 hr
May 10, 5:49 PM EDTFlash Flood WarningRLXMason10 hr
May 10, 5:52 PM EDTSpecial Weather StatementRLXPutnam38 min
May 10, 6:11 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne39 min
May 10, 6:22 PM EDTSevere Thunderstorm WarningRLXKanawha, Mason, Putnam36 min
May 10, 6:23 PM EDTSevere Thunderstorm WarningRLXCabell67 min
May 10, 6:32 PM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas119 min
May 10, 7:01 PM EDTSpecial Weather StatementRLXKanawha29 min
May 10, 7:03 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne57 min
May 10, 7:14 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas, Roane46 min
May 10, 7:24 PM EDTSpecial Weather StatementRLXMingo36 min
May 10, 7:30 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo, Wayne45 min
May 10, 7:43 PM EDTFlash Flood WarningRLXCabell, Lincoln, Wayne8 hr
May 10, 7:43 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh, Wyoming47 min
May 10, 7:58 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne62 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.